Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 208, NWS Austin/San Antonio, TX

August 13, 2015Kinney County, Uvalde County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 13, 2015, 5:07 PM CDT for Kinney County, Uvalde County, Zavala County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2015, 5:07 PM CDT (22:07 UTC)
Expired
Aug 13, 2015, 5:30 PM CDT
In force
23 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kinney County, TX, Uvalde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 22 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WUUS54 KEWX 132207
SVREWX
TXC271-463-507-132230-
/O.NEW.KEWX.SV.W.0208.150813T2207Z-150813T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT THU AUG 13 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 530 PM CDT

* AT 505 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED 
  ALONG A LINE EXTENDING FROM 11 MILES EAST OF ALAMO VILLAGE TO NEAR 
  BLEWETT... MOVING SOUTHWEST AT 25 MPH. THESE STORMS WERE PRODUCING 
  STRONG OUTFLOW WINDS AT 50-60 MPH WELL AHEAD OF THE STORMS AS WELL.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRACKETTVILLE...BLEWETT...DABNEY...ANACACHO...CLINE...UVALDE
  ESTATES AND TURKEY MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AUSTIN SAN ANTONIO.

DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2894 10011 2908 10011 2909 10012 2909 10025
      2932 10050 2956 10018 2923 9980 2888 10000
TIME...MOT...LOC 2205Z 037DEG 20KT 2944 10021 2921 9995 

HAIL...<.75IN
WIND...60MPH
 
$$

TB3
1 follow-up statement
945 
WWUS54 KEWX 132222
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT THU AUG 13 2015

TXC271-463-507-132230-
/O.CON.KEWX.SV.W.0208.000000T0000Z-150813T2230Z/
UVALDE TX-KINNEY TX-ZAVALA TX-
522 PM CDT THU AUG 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN UVALDE...SOUTHEASTERN KINNEY AND NORTHWESTERN ZAVALA
COUNTIES...

AT 521 PM CDT...SEVERE THUNDERSTORM WINDS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES EAST OF ALAMO VILLAGE TO NEAR 
BLEWETT...MOVING SOUTHWEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...BLEWETT...DABNEY...ANACACHO...CLINE...UVALDE ESTATES
AND TURKEY MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AUSTIN SAN ANTONIO.

&&

LAT...LON 2894 10011 2908 10011 2909 10012 2909 10025
      2932 10050 2956 10018 2923 9980 2888 10000
TIME...MOT...LOC 2221Z 037DEG 20KT 2938 10026 2915 10000 

HAIL...<.75IN
WIND...60MPH
 
$$

TB3

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:53 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 13, 2:53 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 PM CDT THU AUG 13 2015

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
ISOLATED CONVECTION HAS DEVELOPED ACROSS AREAS MAINLY SOUTHWEST OF
A LINE FROM FREDERICKSBURG TO NEW BRAUNFELS TO HALLETSSVILLE. LIKE
WE SAW LAST NIGHT...SOME OF THE CONVECTION COULD PRODUCE STRONG
WIND GUSTS INTO THE EVENING HOURS AFTER WHICH WE SHOULD SEE THE
SHOWERS AND STORMS COME TO AN END. HAVE ENDED THE HEAT ADVISORY
FOR THE COASTAL COUNTIES AS AN INCREASE IN CLOUD COVER AND STORM
OUTFLOWS SHOULD KEEP THE TEMPS AND HEAT INDEX VALUES JUST BELOW
CRITERIA. CANT RULE OUT A FEW LOCATIONS HITTING CRITERIA FOR THE
NEXT FEW HOURS BUT THEY SHOULD BE FAIRLY ISOLATED.

SHOULD SEE A REPEAT TOMORROW WITH A BIT LESS COVERAGE OF
POP...WITH THE AREA BEING PUSHED FARTHER TO THE WEST AS DRY AIR
ALOFT TRIES TO COME IN FROM THE NE. MESO MODELS CONTINUE TO SHOW
SOME CONVECTION COMING DOWN FROM THE WEST CENTRAL TEXAS. SEEMS
LIKE A PLAUSIBLE SOLUTION BASED OFF WATER VAPOR AND THE POSITION
OF THE UPPER RIDGE TO THE WEST. NOT MUCH CHANGE IN DAYTIME TEMPS.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
SOME CHANGES START TAKING SHAPE OVER THE WEEKEND INTO EARLY NEXT
WEEK WHEN THE MODELS ARE SHOWING AN UPPER LOW MOVING INTO THE
CENTRAL AND WEST GULF...AND THEN INTO SOUTH TEXAS. THIS SHOULD
INCREASE THE POP CHANCES ESPECIALLY ALONG THE COAST ZONES AND
BRING IN LOWER HEIGHTS...MORE CLOUDS...AND SUBSEQUENT LOWER TEMPS.
HOPEFUL THAT TEMPS WILL DROP BELOW 100 IN MOST AREAS BY THE EARLY
PART OF NEXT WEEK WHEN POP IS THE HIGHEST. STAYED BELOW THE
LARGEST POP ADVERTISED BY THE GFS FOR NOW...BUT IF THE SYSTEM
DEVELOPS...AND DOES BRING A GOOD FETCH OF GULF MOISTURE WITH
IT...COULD SEE THE NEED TO INCREASE POPS...STAY TUNED. TOWARD THE
MIDDLE AND LATER PART OF NEXT WEEK...THE UPPER LOW GOES AWAY AND
WE RETURN TO A DRIER PATTERN ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78 100  77  99  75 /  20  10  -   20  10
AUSTIN BERGSTROM INTL AIRPORT  75  99  74  98  72 /  20  10  -   20  10
NEW BRAUNFELS MUNI AIRPORT     77 100  75  99  74 /  20  10  -   20  10
BURNET MUNI AIRPORT            76  98  75  97  74 /  20  20  10  20  10
DEL RIO INTL AIRPORT           80 102  78  99  77 /  20  20  10  20  10
GEORGETOWN MUNI AIRPORT        77  99  75  97  74 /  20  10  10  20  10
HONDO MUNI AIRPORT             76 100  75  98  73 /  30  20  -   20  10
SAN MARCOS MUNI AIRPORT        77  99  76  98  74 /  20  10  -   20  10
LA GRANGE - FAYETTE REGIONAL   77  99  76  99  74 /  20  -   -   20  20
SAN ANTONIO INTL AIRPORT       79  99  77  98  76 /  20  10  -   20  10
STINSON MUNI AIRPORT           78 101  77  99  75 /  20  10  -   20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...TREADWAY
SYNOPTIC/GRIDS...09
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Aug 13, 3:08 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
308 PM CDT THU AUG 13 2015

TXZ171>173-183>194-202>209-217>225-228-142015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
308 PM CDT THU AUG 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...ALONG AND SOUTH OF A FREDERICKSBURG TO SAN
MARCOS TO LA GRANGE LINE. SOME STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH. AN ISOLATED
STORM OR TWO COULD BE SEVERE...WITH WINDS NEAR 60 MPH.

HOT TEMPERATURES WILL CONTINUE ACROSS ALL OF SOUTH CENTRAL TEXAS
THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE FROM 100 TO 107
DEGREES WITH A FEW LOCATIONS HITTING 108 TO 110.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT TEMPERATURES WILL CONTINUE ON FRIDAY ACROSS ALL OF SOUTH
CENTRAL TEXAS. HEAT INDEX VALUES FRIDAY WILL RANGE FROM 100 TO
107 DEGREES.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
HILL COUNTRY AND EDWARDS PLATEAU FRIDAY. SOME STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 13, 4:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 PM CDT THU AUG 13 2015

TXZ184-202-203-132230-
EDWARDS TX-UVALDE TX-KINNEY TX-
426 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS...UVALDE
AND KINNEY COUNTIES UNTIL 530 PM CDT...

AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CAMP WOOD TO 10 MILES
NORTH OF UVALDE TO NEAR SABINAL...AND MOVING WEST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UVALDE...BRACKETTVILLE...SPOFFORD...SABINAL...LAGUNA...GARNER STATE
PARK...MONTELL...UVALDE ESTATES...BLEWETT...ALAMO VILLAGE...CONCAN...
KNIPPA...DABNEY...ANACACHO...REAGAN WELLS...CLINE...KICKAPOO CAVERN
STATE PARK AND TURKEY MOUNTAIN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2909 10052 2963 10065 2970 10005 2962 10001
      2959 9943 2909 9942
TIME...MOT...LOC 2126Z 087DEG 30KT 2964 10005 2937 9982 2936 9940

CP
Special weather statement, Aug 13, 4:56 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT THU AUG 13 2015

TXZ184-202-203-132230-
EDWARDS TX-UVALDE TX-KINNEY TX-
456 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS...UVALDE
AND KINNEY COUNTIES UNTIL 530 PM CDT...

AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CAMP WOOD TO 5 MILES
NORTH OF UVALDE...AND MOVING WEST AT 35 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UVALDE...BRACKETTVILLE...SPOFFORD...SABINAL...LAGUNA...GARNER STATE
PARK...MONTELL...UVALDE ESTATES...BLEWETT...ALAMO VILLAGE...CONCAN...
KNIPPA...DABNEY...ANACACHO...REAGAN WELLS...CLINE...KICKAPOO CAVERN
STATE PARK AND TURKEY MOUNTAIN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2909 10052 2963 10065 2970 10005 2962 10001
      2959 9943 2909 9942
TIME...MOT...LOC 2126Z 087DEG 30KT 2964 10005 2937 9982 2936 9940

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:11 PM CDTSpecial Weather StatementEWXMaverick49 min
Aug 12, 7:29 PM CDTSpecial Weather StatementEWXKendall31 min
Aug 12, 8:56 PM CDTSpecial Weather StatementEWXBandera, Medina34 min
Aug 12, 9:30 PM CDTSpecial Weather StatementEWXBandera, Medina45 min
Aug 12, 9:42 PM CDTSpecial Weather StatementEWXBexar33 min
Aug 12, 9:56 PM CDTSpecial Weather StatementEWXBexar19 min
Aug 12, 10:14 PM CDTSpecial Weather StatementEWXUvalde31 min
Aug 12, 10:15 PM CDTSpecial Weather StatementEWXBexar30 min
Aug 12, 10:22 PM CDTSpecial Weather StatementEWXUvalde23 min
Aug 12, 10:45 PM CDTSpecial Weather StatementEWXUvalde45 min
Aug 13, 4:25 AM CDTHeat AdvisoryEWXAtascosa, DeWitt, Fayette, Frio, Gonzales, Karnes and 2 more11 hr
Aug 13, 4:26 PM CDTSpecial Weather StatementEWXKinney, Uvalde64 min
Aug 13, 4:56 PM CDTSpecial Weather StatementEWXKinney, Uvalde34 min
Aug 13, 5:30 PM CDTSpecial Weather StatementEWXKinney, Maverick, Zavala45 min
Aug 13, 6:35 PM CDTSpecial Weather StatementEWXReal25 min
Aug 13, 6:43 PM CDTSpecial Weather StatementEWXVal Verde62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.